Signs You Need To See Your Gynaecologist To Switch Your Oral Contraceptive

Once you have decided to put off having children, you probably have chosen to get on an oral contraceptive, commonly referred to as birth control pills. As long as they are taken correctly, the pills drastically reduce your chances of getting pregnant while still maintaining a healthy menstrual cycle. Nonetheless, birth control pills are not all the same. Although most broth control pills contain synthetic progesterone and oestrogen as their active ingredients, they will have other additives that do not play an active role. Depending on the constitution of the birth control pills coupled with the additives, you could end up having negative side effects. To help you discern if your birth control pills are right for you, here are to signs indicating that you need to see your gynaecologist to switch your oral contraceptive.

You have lost your libido

Oral contraceptives function to limit ovulation during your cycle. While this does help with eliminating the risk of getting pregnant, some women may also have their production of testosterone limited in the process, which ends up decreasing your libido. Granted, not conceiving is the entire reason why you are on birth control pills. However, a lack of intimacy between you and your partner can have a serious, negative toll on your relationship. Thus, if you notice that sex with your partner is becoming non-existent, then you should see your gynaecologist for alternative oral contraception. In this case, a pill with higher testosterone levels may prove better for your libido. On the other hand, you may want to consider switching to a non-hormonal contraceptive such as an inter-uterine device.

You are suffering from migraines

A second unfortunate side effect of taking birth control pills is the onset of painful migraines. The bad news is that some women may think it is a normal symptom of being on the pill since the body does take several days to adjust to the introduction of synthetic hormones to the system. However, migraines should never be taken lightly. Firstly, you should note that women that develop migraines from oral contraception are more likely to develop blood clots too, which can travel to other parts of the body and prove fatal. Secondly, severe migraines can lead to vision problems and this impedes your functioning. If you begin to suffer from sudden margins once you are on the pill, you need to stop taking it immediately and see your gynaecologist for a change in contraception.



Tags:
408 Words

About Me

How Diseases Are Diagnosed and Treated Hello! My name is Bobby and I am a 66-year-old man who lives alone in Melbourne Australia. I am in pretty good health at the moment but over the last couple of years, I have had several medical conditions which needed professional attention. I am not a big fan of going to the doctors, but this time I got lucky and was assigned to a really friendly nurse who explained exactly what was going on during the diagnosing and treatment of my health problems. I learnt lots of useful things so I decided to ask my grandson to help me start this blog so I could share my knowledge with other people.

Search

Categories

Latest Posts

Signs You Need To See Your Gynaecologist To Switch Your Oral Contraceptive
28 December 2019
Once you have decided to put off having children, you probably have chosen to get on an oral contraceptive, commonly referred to as birth control pill

Your Guide to Ablation Therapies
24 October 2019
Many people undergo ablation therapies in Australia quite successfully every year. However, compared with other anti-cancer therapies, like certain su

What to Expect When You Need After-Hours Dental Care
27 September 2019
There are times when you will experience a dental emergency. This could be dental pain, a broken tooth, infection or another dental issue. When this h

Tags